SIDE EFFECT OF THIAZIDE

This case taken from Book .. A 74 year old female patient .k/c/o Hypertension for the past 2 years C/O Altered behavior and irrelevant talking She is on HCTZ 12.5 O/E CNS - no focal neurological deficit CVS S1 S2 heard Chest clear CT head - normal S Na 118 S K 4.2 What is diagnosis and how would manage the patient ??

(Edited)

2 Likes

LikeAnswersShare
Hyponatremia , ? Due to prolonged use of hydrochloric thiazide . Inter current illness which reduce solid intake, increase fluid intake , hypothyroidism, infections can precipitate hypo natremia. Admission ,fluid restriction, increase salt intake to 10 gms/ day, soda mint tablets .IV hypertonic saline, tolvaptin
Might be case of Hyponaturima as information given Correct sodium level See for ecg and normal blood test See for sr calcium and sr vit d3 See ammonia also to rule out metabolic cause See urine routine also
Avoid fluid overload and water restriction
0
Hyponatremia presenting with altered behavioural disorder Just correct the imbalance Find the cause of hyponatremia R/o hypertensive renal damage
Thanx dr Ramesh Kumar Singh
0
Symptoms are due to Hypoprotinemea , Serum Sodium level of pt is to be Maintained normal
It happens due to Low sodium Maintain it .
Hyponaturima Current sodium levels and symptomatic treat and lipid profile and Ecg routine urine analysis rft d3 and Vit b12 need